Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 6, 2005, 9:45 PM CST for Ector County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2005, 9:45 PM CST (03:45 UTC)
- Expired
- Mar 6, 2005, 10:01 PM CST
- In force
- 16 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Ector County, TX
The radar
The Midland/Odessa radar (KMAF), 30 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 070345 SVRMAF TXC135-070400- /O.NEW.KMAF.SV.W.0018.050307T0345Z-050307T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 945 PM CST SUN MAR 6 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ECTOR COUNTY IN WEST TEXAS * UNTIL 1000 PM CST * AT 942 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF PLEASANT FARMS...OR 8 MILES SOUTH OF ODESSA...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... PLEASANT FARMS... HIGHWAY 385 BETWEEN ODESSA AND PLEASANT FARMS... A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3178 10251 3165 10245 3166 10230 3186 10229 $$
1 follow-up statement
000 WWUS54 KMAF 070401 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1000 PM CST SUN MAR 6 2005 TXC135-070410- /O.EXP.KMAF.SV.W.0018.000000T0000Z-050307T0400Z/ ECTOR- 1000 PM CST SUN MAR 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ECTOR COUNTY EXPIRES AT 1000 PM CST... AT 1000 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. THIS STORM WILL STILL BE CAPABLE OF PRODUCING SMALL HAIL...VERY HEAVY RAIN...OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES ACROSS SOUTHEASTERN ECTOR COUNTY THROUGH 1015 PM CST...ESPECIALLY ACROSS AREAS FROM ODESSA TO PLEASANT FARMS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3178 10251 3165 10245 3166 10230 3186 10229 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 2:11 PM CST, 7 hours 34 minutes earlier.
Area forecast discussion, Mar 6, 2:11 PM CST, 7 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 211 PM CST SUN MAR 6 2005 .SHORT TERM... SOUTHEAST SURFACE WINDS HAVE INCREASED LOW-LEVEL MOISTURE ACROSS ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY. DEW POINTS AS OF 19Z WERE IN THE LOWER 40S TO LOWER 50S ACROSS THE CWA. VISIBLE SATELLITE LOOP CONTINUES TO SHOW A CLEARING TREND FOR ROUGHLY THE WESTERN 1/2 OF THE AREA THIS AFTERNOON. CU FIELD CONTINUES TO DEVELOP WITH AFTERNOON HEATING AND WE EXPECT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE ABOVE MENTIONED REGION. THE SHORT RANGE MODELS ARE UNDERESTIMATING THE CAPE FIELDS...AND GIVEN FAVORABLE SHEAR AND DYNAMICS...A FEW OF THE STRONGER STORMS COULD STILL PRODUCE SEVERE HAIL/WINDS. WE WILL CONTINUE TO MENTION THIS POSSIBILITY IN THE UPCOMING HWO. SHOWER AND THUNDERSTORM ACTIVITY SHOULD SLOWLY DECREASE IN AREAL COVERAGE LATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. .LONG TERM... LOOKS LIKE A FAIRLY BENIGN WEATHER PATTERN TO TAKE SHAPE IN THE LONG TERM AS UPPER AIR REGIME TRANSITIONS INTO A WESTERN RIDGE/EASTERN TROUGH SCENARIO BY MONDAY. THE MAIN CHALLENGE MONDAY AND TUESDAY WILL BE THE CONTINUING SINKING SOUTHERN STREAM SYSTEM INTO MEXICO DURING THE TRANSITION PERIOD AND ITS INTERACTION WITH A WEAK NORTHERN STREAM BOUNDARY. WILL HOLD ON TO ISOLATED TO SLIGHT POPS ACROSS PORTIONS OF THE BIG BEND AND LOWER TRANS PECOS REGION MONDAY AND TUESDAY WITH THE WEAK FRONT DUE THROUGH THIS REGION LATE MONDAY WITH SOME AFFECTS OF DIFLUENCE AND BACKING OF MID LEVEL FLOW FROM THE OLD SOUTHERN STREAM LOW AS WELL AS SOME UPSLOPE RETURN BEHIND THE BOUNDARY FROM THE LOWER RIO GRANDE. BY WEDNESDAY THE WEATHER SHOULD BE QUIET AS THE UPPER TROUGH AXIS WILL DEFINITELY HAVE SHIFTED SOUTH AND EAST AWAY FROM THE AREA. THE MAIN CHALLENGE WILL BE THE TIMING AND STRENGTHS OF COLD FRONTS WEDNESDAY AND FRIDAY IN THE DRY NORTHWEST FLOW ALOFT. MODELS HAVE BEEN WAFFLING FROM RUN TO RUN ON STRENGTH OF JETS/SHORTWAVES PLOWING TOWARD THE MISSISSIPPI AND OHIO VALLEYS WEDNESDAY THROUGH FRIDAY. FOR THIS REASON WILL NOT WARM TEMPERATURES TOO MUCH AS POTENTIAL EXISTS FOR SOME COOLING IF A MORE AMPLIFIED SOLUTIONS VERIFIES WEDNESDAY AND FRIDAY. LONGER RANGE GUIDANCE INDICATING ANOTHER REGIME TRANSITION NEXT WEEKEND...TO A FAST WESTERLY FLOW ALOFT. HIGH WINDS WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS WITH WINDY CONDITIONS IN PORTIONS OF THE PLAINS. MUCH ABOVE NORMAL TEMPERATURES ARE INDICATED WITH LOW LEVEL THERMAL RIDGING WITH THE POTENTIAL FOR FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 47 65 42 65 / 30 0 0 0 CARLSBAD NM 45 69 38 69 / 30 0 0 0 DRYDEN TX 54 73 48 64 / 30 10 10 20 FORT STOCKTON TX 51 72 45 66 / 30 0 0 10 GUADALUPE PASS TX 41 62 42 63 / 20 0 0 0 HOBBS NM 44 69 38 68 / 30 0 0 0 MARFA TX 40 67 36 63 / 20 0 10 10 MIDLAND INTL AIRPORT TX 48 67 40 65 / 30 0 0 0 ODESSA TX 48 68 40 66 / 30 0 0 0 WINK TX 50 73 41 71 / 30 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06/12
Hazardous weather outlook, Mar 6, 2:30 PM CST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CST SUN MAR 6 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-072019- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 230 PM CST SUN MAR 6 2005 (130 PM MST SUN MAR 6 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING OVER SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO. A FEW OF THE STORMS COULD BECOME SEVERE THIS AFTERNOON...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY CONCERNS. THE AREAS MOST LIKELY TO SEE ANY SEVERE WEATHER THIS EVENING WILL BE ALONG AND WEST OF THE PECOS RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... LAW ENFORCEMENT...LOCAL MEDIA AND SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER INFORMATION THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.SRH.NOAA.GOV/MAF
In the hours before
Local storm report, Mar 6, 7:09 PM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
709 PM CST SUN MAR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL MENTONE 31.71N 103.60W
03/06/2005 1.25 INCH LOVING TX EMERGENCY MNGR
&&
RFAGENThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 6:01 PM CST | Severe Thunderstorm Warning | MAF | Loving, Reeves | 118 min |
| Mar 6, 7:15 PM CST | Severe Thunderstorm Warning | MAF | Loving, Winkler | 60 min |
| Mar 6, 8:47 PM CST | Severe Thunderstorm Warning | MAF | Ector | 58 min |
| Mar 7, 12:49 AM CST | Severe Thunderstorm Warning | MAF | Brewster | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.